Alert archive / California / Wind Advisories in 2008
Wind Advisory 3, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 9, 2008, 10:16 AM PST for Siskiyou County, California. It took effect at Jan 9, 2008, 4:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2008, 10:16 AM PST (18:16 UTC)
- In effect from
- Jan 9, 2008, 4:00 PM PST
- Expired
- Jan 10, 2008, 3:40 AM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 091816 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1016 AM PST WED JAN 9 2008 ORZ021-022-100030- /O.CON.KMFR.HW.W.0003.080110T0200Z-080110T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1016 AM PST WED JAN 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY. ANOTHER STRONG FRONT ARRIVING THIS EVENING WILL ALLOW SOUTH WINDS TO INCREASE AGAIN TO 25 TO 45 MPH WITH GUSTS UP TO AROUND 60 MPH...AND HIGHER AT THE HEADLANDS. THE WINDS WILL SHIFT SOUTHWEST AND DECREASE LATE TONIGHT AS THE STORM DEPARTS. THE STRONGEST WINDS WILL BE NORTH OF BROOKINGS AND EXTEND NORTH TO A LITTLE SOUTH OF BANDON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-100030- /O.NEW.KMFR.WI.Y.0003.080110T0000Z-080110T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1016 AM PST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY. WINDS WILL INCREASE IN THE SHASTA VALLEY LATE THIS AFTERNOON THROUGH TONIGHT AS ANOTHER WINTER STORM MOVES IN. SOUTH TO SOUTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO AROUND 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE ACROSS THE HIGHER TERRAIN AND ALONG I-5 NEAR WEED. WINDS WILL DECREASE THURSDAY MORNING AS THE STORM WINDS DOWN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
3 follow-up statements
000 WWUS76 KMFR 092223 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 223 PM PST WED JAN 9 2008 ORZ021-022-100630- /O.CON.KMFR.HW.W.0003.080110T0200Z-080110T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 223 PM PST WED JAN 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY. ANOTHER STRONG FRONT ARRIVING THIS EVENING WILL ALLOW SOUTH WINDS TO INCREASE AGAIN TO 25 TO 45 MPH WITH GUSTS UP TO AROUND 60 MPH... AND HIGHER AT THE HEADLANDS. THE WINDS WILL SHIFT SOUTHWEST AND DECREASE LATE TONIGHT AS THE STORM DEPARTS. THE STRONGEST WINDS WILL BE NORTH OF BROOKINGS AND EXTEND NORTH TO A LITTLE SOUTH OF BANDON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-100630- /O.CON.KMFR.WI.Y.0003.080110T0000Z-080110T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 223 PM PST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. WINDS WILL INCREASE IN THE SHASTA VALLEY LATE THIS AFTERNOON THROUGH TONIGHT AS ANOTHER WINTER STORM MOVES IN. SOUTH TO SOUTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO AROUND 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE ACROSS THE HIGHER TERRAIN AND ALONG I-5 NEAR WEED. WINDS WILL DECREASE THURSDAY MORNING AS THE STORM WINDS DOWN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTS
000 WWUS76 KMFR 100610 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1010 PM PST WED JAN 9 2008 ORZ021-022-101200- /O.CON.KMFR.HW.W.0003.000000T0000Z-080110T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1010 PM PST WED JAN 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. ANOTHER STRONG FRONT CONTINUES TO BRING SOUTH WINDS OF TO 25 TO 45 MPH WITH GUSTS UP TO AROUND 60 MPH... AND HIGHER AT THE HEADLANDS. THE WINDS WILL SHIFT SOUTHWEST AND DECREASE LATE TONIGHT AS THE STORM DEPARTS. THE STRONGEST WINDS WILL BE NORTH OF BROOKINGS AND EXTEND NORTH TO A LITTLE SOUTH OF BANDON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-101200- /O.CON.KMFR.WI.Y.0003.000000T0000Z-080110T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1010 PM PST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. STRONG WINDS WILL CONTINUE IN THE SHASTA VALLEY THROUGH TONIGHT AS ANOTHER WINTER STORM MOVES THROUGH. SOUTH TO SOUTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO AROUND 45 MPH ARE OCCURRING. THE STRONGEST WINDS WILL BE ACROSS THE HIGHER TERRAIN AND ALONG I-5 NEAR WEED. WINDS WILL DECREASE THURSDAY MORNING AS THE STORM WINDS DOWN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 101140 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 340 AM PST THU JAN 10 2008 ORZ021-022-101245- /O.CAN.KMFR.HW.W.0003.000000T0000Z-080110T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 340 AM PST THU JAN 10 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. SOUTH WINDS OF 20 TO 30 MPH WILL CONTINUE THIS MORNING SOUTH OF CAPE BLANCO WITH WINDS DECREASING TO 15 TO 25 MPH BY MID MORNING NORTH OF CAPE BLANCO. $$ CAZ081-101245- /O.CAN.KMFR.WI.Y.0003.000000T0000Z-080110T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 340 AM PST THU JAN 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS OF 15 TO 20 MPH WILL CONTINUE THIS MORNING BEHIND THE COLD FRONT THAT MOVED THROUGH THE REGION. $$ SVEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 9, 9:16 AM PST, 1 hour earlier.
Area forecast discussion, Jan 9, 9:16 AM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
916 AM PST WED JAN 9 2008
.DISCUSSION...PRIMARY CONCERN THIS MORNING HAS BEEN THE STAGE OF
THE COQUILLE RIVER AT COQUILLE. THE RIVER HAS BEEN RUNNING NEAR
ACTION STAGE OVER THE PAST COUPLE DAYS...AND THE RAINFALL FROM THE
PAST STORM IN ADDITION TO WHATS COMING IN TONIGHT IS EXPECTED TO
PUSH THE RIVER TO FLOOD. DECISIONS ARE IN PROGRESS AT THIS POINT
AND FEELING IS THAT A FLOOD WARNING WILL BE ISSUED SHORTLY FOR
TONIGHT THROUGH TOMORROW. STAY TUNED.
OTHER MAIN FEATURES OF THE CURRENT FORECAST ARE THE WIND AND SNOW
EFFECTS TONIGHT OF INCOMING SYSTEM SEEN IN SATELLITE APPROACHING
THE COAST. WINTER STORM HEADLINES FOR CALIFORNIA AND SNOW ADVISORIES
IN OREGON ARE LOOKING ON TRACK AT THIS POINT. SNOW LEVELS ARE
EXPECTED TO RISE TO 5-6 THOUSAND FEET THROUGH THE NIGHT OVER THE
WEST SIDE. ONLY ADDITION THAT APPEARS NEEDED TO CURRENT PACKAGE IS
A WIND ADVISORY FOR THE WEED AREA...WHICH WELL ISSUE THIS MORNING.
&&
.AVIATION...MOSTLY VFR CONDITIONS WITH SOME LOCAL MVFR CONDITIONS
WILL SEE AREAS OF VALLEY FOG AND MVFR TO IFR CONDITIONS BRIEFLY
THIS MORNING. MORE WIDESPREAD MVFR WITH ISOLATED IFR CONDITIONS
MOVE INLAND TONIGHT WITH HIGHER ELEVATIONS OF THE SISKIYOUS AND
CASCADES TOTALLY SOCKED IN WITH HEAVY SNOW.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW AND BLOWING SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM
PST THURSDAY FOR ORZ027-ORZ029-ORZ030.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY
FOR ORZ021-ORZ022.
CA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
THURSDAY FOR CAZ080-CAZ082-CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM
PST THIS AFTERNOON FOR PZZ370-PZZ376.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY FOR
PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST THURSDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 7 PM
PST THIS EVENING FOR PZZ350-PZZ356.
GALE WARNING FROM 7 PM THIS EVENING TO 4 AM PST THURSDAY FOR
PZZ350-PZZ356.
MTSHazardous weather outlook, Jan 9, 7:17 AM PST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 717 AM PST WED JAN 9 2008 CAZ081-084-085-ORZ025-028-031-100100- CENTRAL AND EASTERN LAKE COUNTY-CENTRAL SISKIYOU COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-MODOC COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 717 AM PST WED JAN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BUNKER
In the hours before
Local storm report, Jan 9, 6:21 AM PST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
621 AM PST WED JAN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 AM SNOW N KENO 42.13N 121.93W
01/09/2008 M3.0 INCH KLAMATH OR TRAINED SPOTTER
24 HOUR ACCUMULATION ENDING AT 6AM
&&
BUNKERLocal storm report, Jan 9, 9:54 AM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
954 AM PST WED JAN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM HEAVY SNOW 4 SW WEED 41.37N 122.42W
01/09/2008 M13.0 INCH SISKIYOU CA TRAINED SPOTTER
7 AM TO 4 PM YESTERDAY. SNOW DEPTH 42 INCHES.
&&
SUGDENThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:23 AM PST | Winter Storm Warning | MFR | Siskiyou | 24 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.